MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0204-3D-A2
Medical Device Problem Codes Detachment Of Device Component (1104); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that several attempts were made to detach the coil; however, the coil did not detach.During removal, approximately 3cm of the coil unexpectedly detached.The coil was then advanced and implanted in the intended area with a guidewire.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The pusher was returned for evaluation; however the implant coil was not attached to the pusher and was not returned.The introducer and v-grip were not returned.The strain relief on the distal heater coil section appeared burnt.The gold connector had a kink on epoxy (e3) joint.Resistance of the system was measured, and noted to be in conformance.The pusher was broken at the pet transition.The attachment tether was removed from within the body coil to expose the kind of detachment the device underwent.Since the monofilament had a mushroom and had a rebound of 0.180', it indicated a thermal detachment investigation of the device confirmed there was a thermal detachment of the implant coil, although it was reported that the coil did not initially detach.There were no discrepancies noted on the device, and other than the detached coil, the device was in specification.A root cause for the unexpected detachment cannot be determined, as conditions of use cannot be recreated in the laboratory setting and the coil was already detached from the pusher upon return.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7100010
Report Number2032493-2017-00325
Device Sequence Number16433296
Product Code HCG
UDI-Device Identifier00816777025388
UDI-Public(01)00816777025388(11)170824(17)220731(10)1708241W9
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Model Number7110-0204-3D-A2
Device Lot Number1708241W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1